MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRIA FIRM; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION TRIA FIRM; STENT, URETERAL
Model Number M0061902240
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a tria firm ureteral stent was used during a transurethral lithotripsy procedure performed on (b)(6) 2022.During the procedure, when the physician took the stent out from the package, it was found that the coil part has been detached.The procedure was successfully completed with another tria firm ureteral stent.There were no patient complications reported as a result of this event.Investigation results revealed that the stent shaft detached, therefore this event has been deemed an mdr reportable event.
 
Additional Manufacturer Narrative
(b)(4).The returned tria firm ureteral stent was analyzed, and a visual evaluation noted that the bladder pigtail was detached and in the middle of the shaft.Their respective stabilizer was returned, however, there was no problem noted, and the suture returned loaded with a cut.The positioner was not returned.During the magnification, detachments were observed closely.Also, a functional inspection was performed, a mandrel of 0,039" and passed through stent without resistance.No other problem with the device were noted.The reported event was confirmed.Based on the most relevant information of the complaint event description, device media analysis and including the product record review results, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.According to the device analysis performed, it was found that the device bladder coil was detached and shaft as well, and found that the suture was cut and unloading, indicating that there was a handle of the device.These issues could be caused by operational factors, interaction of the device with the suture string such as an entanglement during preparation of the device.It is possible that an excess of force applied to the suture string during the set up could damage it and cause the report issue.Consequently, affect the performance of the device.Therefore, the most probable cause of this complaint is adverse event related to procedure since it is the most likely that the adverse event occurred during the preparation and the device had no influence on event.

Brand Name
TRIA FIRM
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15638353
Report Number3005099803-2022-05914
Device Sequence Number17562267
Product Code FAD
UDI-Device Identifier08714729937869
UDI-Public08714729937869
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K190603
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2024
Device Model NumberM0061902240
Device Catalogue Number1983-01
Device Lot Number0028285758
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2022
Initial Report FDA Received Date10/20/2022
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown